Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Mar 21, 2012, 2:34 PM MDT for 9 counties in Montana. It took effect at Mar 22, 2012, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2012, 2:34 PM MDT (20:34 UTC)
- In effect from
- Mar 22, 2012, 9:00 AM MDT
- Expired
- Mar 22, 2012, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS85 KGGW 212034 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 234 PM MDT WED MAR 21 2012 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON THURSDAY... .A WARM FRONT WILL ENTER NORTHEAST MONTANA ON THURSDAY...PUSHING TEMPERATURES WELL ABOVE NORMALS. THESE UNSEASONABLY WARM TEMPERATURES WILL ALLOW HUMIDITIES TO DROP INTO THE MID TEENS TO LOWER 20S IN ZONES 120 AND 122. SOUTH WINDS WILL ALSO INCREASE IN STRENGTH BY LATE MORNING INTO THE 15 TO 30 MPH RANGE. THE AREA IN THE RED FLAG WARNING HAS ONLY RECEIVED ABOUT 50-75 PERCENT OF NORMAL PRECIPITATION IN THE LAST 60 TO 90 DAYS AND FUELS ARE VERY DRY. MTZ120-122-221000- /O.UPG.KGGW.FW.A.0006.120322T1500Z-120323T0300Z/ /O.NEW.KGGW.FW.W.0004.120322T1500Z-120323T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 234 PM MDT WED MAR 21 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122. * WINDS...SOUTHEAST 14 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS WILL START TO DECREASE AROUND SUNSET. * RELATIVE HUMIDITY...15 TO 23 PERCENT. HUMIDITIES WILL START TO RECOVER AFTER SUNSET. * IMPACTS...ANY FIRES THAT START CAN SPREAD QUICKLY ACROSS ALREADY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
522 WWUS85 KGGW 220949 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 349 AM MDT THU MAR 22 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A WARM FRONT WILL MOVE NORTH ACROSS NORTHEAST MONTANA THIS MORNING...PUSHING TEMPERATURES WELL ABOVE NORMALS. THESE UNSEASONABLY WARM TEMPERATURES WILL ALLOW HUMIDITIES TO DROP INTO THE TEENS IN ZONES 120 AND 122. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH BY AFTERNOON. THE AREA IN THE RED FLAG WARNING HAS ONLY RECEIVED ABOUT 50-75 PERCENT OF NORMAL PRECIPITATION IN THE LAST 60 TO 90 DAYS AND FUELS ARE VERY DRY. MTZ120-122-222200- /O.CON.KGGW.FW.W.0004.120322T1500Z-120323T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 349 AM MDT THU MAR 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT START CAN SPREAD QUICKLY ACROSS ALREADY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
698 WWUS85 KGGW 222026 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 226 PM MDT THU MAR 22 2012 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING... .A WARM FRONT MOVED INTO NORTHEAST MONTANA THIS MORNING...PUSHING TEMPERATURES WELL ABOVE NORMALS. THESE UNSEASONABLY WARM TEMPERATURES HAVE ALLOWED HUMIDITY TO DROP INTO THE TEENS ACROSS ZONES 120 AND 122. SOUTH WINDS WILL CONTINUE TO INCREASE TO 15 TO 25 MPH BY MID AFTERNOON. THE AREA IN THE RED FLAG WARNING HAS ONLY RECEIVED ABOUT 50-75 PERCENT OF NORMAL PRECIPITATION IN THE LAST 60 TO 90 DAYS AND FUELS ARE VERY DRY. MTZ120-122-230300- /O.CON.KGGW.FW.W.0004.000000T0000Z-120323T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 226 PM MDT THU MAR 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT START CAN SPREAD QUICKLY ACROSS ALREADY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
222 WWUS85 KGGW 230248 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 848 PM MDT THU MAR 22 2012 MTZ120-122-230400- /O.EXP.KGGW.FW.W.0004.000000T0000Z-120323T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 848 PM MDT THU MAR 22 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WITH COOLING OVERNIGHT TEMPERATURES...RELATIVE HUMIDITIES ARE RISING. THE RESULT IS THAT CRITICAL FIRE WEATHER CONDITIONS ARE ENDING. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 21, 2:16 PM MDT, 18 minutes earlier.
Area forecast discussion, Mar 21, 2:16 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 216 PM MDT WED MAR 21 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... LOOKS LIKE SOUTHWEST FLOW WILL BE OVER THE REGION THROUGH FRIDAY NIGHT. TWO UPPER LEVEL LOWS OVER THE COUNTRY...ONE OVER THE TX/OK/KS/MO AREA AND THE OTHER WELL OFF THE BC COAST. WARMER AIR MOVING INTO THE REGION ON THURSDAY WITH 850 MB TEMPERATURES IN THE 8 TO 14 DEGREE RANGE. THE WARMER TEMPS WILL BE OVER THE YELLOWSTONE RIVER VALLEY WITH TEMPERATURES COOLING TO THE NW FROM THERE. AT THE SURFACE WE HAVE A WEAK FRONTAL BOUNDARY THAT SETS UP FROM CENTRAL SASKATCHEWAN INTO SOUTHERN ID DURING THE NEXT 48 HOURS. THAT BOUNDARY SPLITS OUR COUNTY WARNING AREA INTO A NW/SE CONFIGURATION IN REGARDS TO TEMPERATURES WITH THE SE BEING MUCH WARMER AND DRIER THAN THE NW SIDE OF THE BOUNDARY. BUT ITS A DRY SYSTEM AND SO NO PRECIP EXPECTED UNTIL A SHORTWAVE KICKS ACROSS LATER IN THE DAY FRIDAY...IN THE EXTENDED FORECAST. ANOTHER FLY IN THE FORECAST OINTMENT IS THE SNOW ACROSS SW PHILLIPS AND PETROLEUM COUNTIES. MODELS ARE PROBABLY A BIT TOO WARM BECAUSE OF THE SNOW ON THE GROUND FROM MONDAY'S STORM. BUT THAT SNOW IS ALSO PRETTY WARM AND WET SO IT SHOULD MELT OFF PRETTY QUICKLY TOMORROW. TEMPERATURES ARE GOING TO BE TRICKY IN THOSE TWO AREAS. FRANSEN .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... AN UPPER LEVEL TROUGH/STORM SYSTEM OFF THE WEST COAST AND RIDGE AXIS OVER THE MID-WEST HAS NORTHEAST MONTANA UNDER A SOUTHWESTERLY FLOW ALOFT TO BEGIN THE EXTENDED PERIOD. THE QUASI-STATIONARY COLD BOUNDARY BETWEEN THE TROUGH AND RIDGE BEGINS WEST OF NEMONT. DISTURBANCES IN THE FLOW ALOFT OVER CANADA WILL DEPRESS THE FLUCTUATING FRONTAL BOUNDARY SOUTH INTO NEMONT. THE SOUTHWEST FLOW ALOFT BECOMES WESTERLY BY SUNDAY KEEPING THE FLOW IN PARALLEL WITH THE FRONT. LIMITED OVERRUNNING MOISTURE WILL INDUCE LOW AND MID CLOUDS ALONG WITH RAIN SHOWERS AT TIMES. THE PROXIMITY OF THE COLD BOUNDARY WILL KEEP TEMPERATURES COOLER THAN THE WARM TEMPERATURES IN THE SHORT TERM PERIOD...BUT STILL WARMER BY AROUND 10F DEGREES THAN NORMAL. MONDAY...THE RIDGE BUILDS UP OVER THE AREA INCREASING 1000MB-500MB THICKNESS HEIGHTS TO OVER 560DM. THIS SHOULD WARM TEMPERATURES TO AROUND 20F ABOVE NORMAL. MONDAY NIGHT AND BEYOND...AN ENERGETIC SHORTWAVE TROUGH CROSSES THE DIVIDE BRINGING A COLD FRONT AND MOISTURE THAT WILL BEGIN AS RAIN. BOTH EC AND GFS BRING IN QPF AMOUNTS FROM 0.10 TO 0.35 INCH OF WATER. IN COORDINATION WENT AHEAD AND RAMPED UP MONDAY NIGHT POPS TO HIGH CHANCE BASED ON BOTH GFS AND THE EC IN AGREEMENT WITH THE STORM SYSTEM. MODELS ALSO BRING IN 850MB TEMPERATURES BELOW 0C BY NOON TUESDAY WRAPPING AROUND FROM THE NORTHWEST. DAY 6 AND 7 TEMPERATURE PROFILES ARE NOT CERTAIN YET...BUT THE BULK OF THE PRECIPITATION LOOKS TO BE RAIN...WHICH SHOULD TRANSITION OVER TO A MIX OR SNOW BY DAY 7 NIGHT AND DAY 8. HOWEVER QPF FALLS OFF SUBSTANTIALLY TUESDAY NIGHT. SCT PREVIOUS DISCUSSION... LONG TERM FORECAST MODELS HAVE SUDDENLY CONVERGED INTO VERY GOOD AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK. A GENERAL SOUTHWESTERLY FLOW ALOFT WITH A SOME SMALL SCALE DISTURBANCES WITHIN THE FLOW THROUGH THIS WEEKEND WILL BE FOLLOWED BY SOMEWHAT OF A WETTER WEATHER PATTERN. A LOW PRESSURE SYSTEM OFF THE COAST OF CENTRAL CALIFORNIA WILL VERY QUICKLY MOVE ONSHORE LATE SUNDAY INTO EARLY MONDAY...THEN ACCELERATE NORTHEAST AND PUSH A SMALL CLOSED UPPER LOW CENTER OVER NORTHEAST MONTANA BY TUESDAY MORNING. THIS WILL LIKELY BRING A WETTER WEATHER PATTERN TO OUR AREA...ESPECIALLY TO START NEXT WEEK. INCREASED POPS IN COLLABORATION WITH NEIGHBORING OFFICES ACCORDINGLY. THIS SYSTEM...IN ADDITION TO A THIRD TO A HALF AN INCH OF PRECIPITATION...WILL ALSO BE ACCOMPANIED BY A HEFTY COLD FRONT EARLY TUESDAY MORNING. BMICKELSON && .AVIATION... AN EAST-WEST STATIONARY FRONTAL BOUNDARY STRETCHES ACROSS NORTHEAST MONTANA. IN ADDITION AN EAST-WEST ZONAL FLOW ALOFT WILL BRING SOME OVERRUNNING MOISTURE ALONG THE FRONT THAT WILL GENERATE LOW TO MID BROKEN CLOUDS. VIRGA AND A FEW LIGHT SHOWERS ARE POSSIBLE INTO EVENING. LATER TONIGHT AND THURSDAY THE FRONT WILL SLOWLY LIFT NORTH INTO CANADA TAKING MOST CLOUD COVER WITH IT. AFTERNOON WESTERLY WINDS WILL DIMINISH THIS EVENING TO BECOME LIGHT AND VARIABLE. ON THURSDAY A DEVELOPING LEE TROUGH IN SOUTHERN ALBERTA AND NORTH CENTRAL MONTANA WILL CREATE SOUTHERLY WINDS ACROSS NORTHEAST MONTANA AT AROUND 15KT TO 25KT IN THE AFTERNOON. SCT && .FIRE WEATHER... UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING. MUCH ABOVE NORMAL TEMPERATURES ARE EXPECTED ON THURSDAY ACROSS THE REGION. THE RH'S WILL BOTTOM OUT AT OR BELOW 20 PERCENT IN FIRE WEATHER ZONES 120 AND 122 (SCOBEY/PLENTYWOOD SOUTHWARD TOWARDS TERRY/WIBAUX). IT WON'T HELP THAT THE WINDS FROM THE SOUTH WILL BE IN THE 15 TO 25 MPH RANGE...AND DEWPOINTS DOWN IN WYOMING ARE CURRENTLY IN THE UPPER TEENS. WITH LOW 1 AND 10 HOUR FUEL MOISTURES ANY FIRES THAT START COULD MOVE QUICKLY WITH THE COMBINATION OF THE LOW RH AND THE WINDS. WE'VE HAD TOO MANY EXAMPLES OF THIS OCCURING ALREADY THIS YEAR AND PORTIONS OF THAT REGION ARE ONLY AT 50-75% OF NORMAL PRECIPITATION IN THE LAST 60 TO 90 DAYS. FRANSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT THURSDAY FOR MTZ120-122. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 21, 2:29 PM MDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT WED MAR 21 2012 MTZ018>020-023>027-062-221100- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- 229 PM MDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS ARE FAVORABLE FOR DANGEROUS FIRE WEATHER CONDITIONS ACROSS NORTHEAST MONTANA ON THURSDAY...MAINLY EAST OF A LINE FROM SCOBEY TO TERRY. RELATIVE HUMIDITIES WILL BE IN THE MID TEENS TO LOWER 20S AND WINDS FROM THE SOUTH AT 15 TO 25 MPH ARE IN STORE. ANY FIRE STARTS COULD QUICKLY GROW AND BECOME LARGE WILDFIRES. BE VERY CAUTIOUS IF WELDING...SMOKING OUTSIDE OR USING MACHINARY THAT COULD CREATE A SPARK ON DRY GRASSES. SOME SCATTERED RAIN SHOWERS ARE IN STORE OVER THE WEEKEND. THE MORE SIGNIFICANT STORM SYSTEM WILL COME ON MONDAY NIGHT INTO TUESDAY. CURRENT FORECASTS INDICATE MOSTLY RAIN IS EXPECTED BUT WITH LOWS IN THE 30S...ANY ACCUMULATING PRECIPITATION COULD BE AN ISSUE FOR NEWBORN LIVESTOCK. NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WILL ALSO BE IN STORE DURING THE DAY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021-022-059>061-221100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 229 PM MDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME RAINFALL IS IN STORE OVER THE WEEKEND, BUT THEY WOULD JUST BE SCATTERED SHOWERS. THE MORE SIGNIFICANT STORM SYSTEM WILL COME ON MONDAY NIGHT INTO TUESDAY. CURRENT FORECASTS INDICATE MOSTLY RAIN IS EXPECTED BUT WITH LOWS IN THE 30S...ACCUMULATING PRECIPITATION COULD BE AN ISSUE FOR NEWBORN LIVESTOCK. NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WILL ALSO BE IN STORE DURING THE DAY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.